Epilepsy Foundation

How long does it take for keppra to get out of ur system/seeing neuro tomaro need answers!!!

I want my neuro to let me detox off my dilantin and keppra 400mg and 3000mgs how long does it take? What kind of withdrawal symptoms r going to occur?

Views: 2432

Reply to This

Replies to This Discussion

Keppra's "half-life" is 8-10 HOURS.  So with 3000mg/day in two days (48 hours) after last dose IN THEORY your levels should be minuscule if the doctor cuts it quickly (NOT RECOMMENDED **at all** VERY DANGEROUS).

 

Dilantin is anywhere from 1 week to 3 weeks to "stabilize" (usually when increasing).  This time range increases with dose amount.  Published "half life" is anywhere between 8-59 hours.

 

Can't comment on detox symptoms from being removed from Keppra.  I've been on it for over 10 years.

 

Is this "detox" in a hospital or supervised environment??  Are they replacing it with something else?

 

Up to you if you wish to reply to any of my comments, but do you know your latest lab levels?  Keppra they USUALLY like a range from 20-40.  I held high 30's, up to low 60's.  I knew my "usual" results.  Dilantin range is 10-20; plasma range is different (usually they don't test that).

 

Reason I ask about labs (talking about Keppra here) is if they were high (in the 50's or higher) doctors MAY like trying to lower a persons dose to bring it down to the persons usual range to prevent toxicity.

 

With Dilantin, I was removed SLOWLY.  I can't stress that word enough.  I dropped 30mg/week (yes, that slow!) while slowly introducing Topamax at the same time.  Reason for this was we TRIED introducing Zonegran and never reached the destination dose.  I had problems.  So after a few months of stabilizing We lowered Dilantin very slowly while introducing Topa at the same time.  This "cross-fade" as I called it (lowering one while introducing another) prevented seizures resulting from lowering the Dilantin too rapidly.

 

--Travis

Saw my neuro today...I hate him..luckily the resident Kelly is really understanding..going to get a VEEG and a two hour MRI of my brain and spine on the tenth..my mom and my wife and I r literally staying in Little Rock AR until the doctor finds us some damn answers...we think I may have MS..hopefully not
The detox will go along with the VEEG..hopefully they will admit me soon

Hi All,

Maybe strange to reply on this, but my son of 7 months, has alrady 2,5 months seizures and medication after his DTP/ OPV, HIB vaccinations, the docters here ( I live in Jordan, Middle East) said that the bacteria in the P: pertussis vaccination could have caused the seizures...

Also I have read that there are mercury and other chemicals in the vaccinations, now I would like to detox my son for these chemicals, but the doctors so far don't believe in it..... Do you know anything about this?

Jessica

 

Ps. my son has been on Luminal (Phenobarbiton) 2x 30 mg from the beginning, now also on Keppra 2x 1 ml and now they started convulex 2 x 0.8 ml and 1x Vit B 6.....

Reply to Discussion

RSS

Terms of Service Update 6/4/2012

We have updated our Terms of Service for eCommunities Groups.

Events

April 2014
SMTWTFS
12345
6789101112
13141516171819
20212223242526
27282930
       

© 2014   Created by EF Admin.

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service